Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Every three-sphere of positive Ricci curvature contains a minimal embedded torus


Author: Brian White
Journal: Bull. Amer. Math. Soc. 21 (1989), 71-75
MSC (1980): Primary 58E12, 53A10, 49F10
DOI: https://doi.org/10.1090/S0273-0979-1989-15765-0
MathSciNet review: 994891
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [CS] H. I. Choi and R. Schoen, The space of minimal embeddings of a surface into a three dimensional manifold of positive ricci curvature, Invent. Math. 81 (1985), 387-394. MR 807063
  • [H] R. Hamilton, Three-manifolds with positive ricci curvature, J. Differential Geom. 17 (1982), 255-306. MR 664497
  • [J] J. Jost, Embedded minimal surfaces in manifolds diffeomorphic to the three dimensional ball or sphere, preprint. MR 1010172
  • [L] H. B. Lawson, Complete minimal surfaces in S, Ann. of Math. (2) 92 (1970), 335-374. MR 270280
  • [P] J. Pitts, Existence and regularity of minimal surfaces on riemannian manifolds, Princeton Univ. Press, Princeton, N.J., 1981. MR 626027
  • [PR] J. Pitts and H. Rubinstein, Equivariant minimax and minimal surfaces in geometric 3-manifolds, Bull. Amer. Math. Soc. (N.S.) 19 (1988), 303-309. MR 940493
  • [SS2] L. Simon and F. Smith, On the existence of embedded minimal two-spheres in the three-sphere, endowed with an arbitrary riemannian metric, preprint.
  • [TT] F. Tomi and A. J. Tromba, Extreme curves bound embedded minimal surfaces of the type of the disk, Math. Z. 158 (1978), 137-145. MR 486522
  • [Wl] B. White, New applications of mapping degrees to minimal surface theory, J. Differential Geom. 29 (1989), 143-152. MR 978083
  • [W2] B. White, The space of minimal submanifolds for varying riemannian metrics, preprint. MR 1101226

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 58E12, 53A10, 49F10

Retrieve articles in all journals with MSC (1980): 58E12, 53A10, 49F10


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1989-15765-0

American Mathematical Society